just started T3

been on T4 for 3 years, I started with small dose of T3 but it made me so sleepy and head aches, I put dosage up a little and makes me so sleepy and vague, also chronic indigestion, I wondered if anyone else felt like this when starting on it? I am still taking the T4 but cut back a tiny bit.

perhaps I won't be suited to it, although its only been a week, it's the Mexican brand.

any advice would be helpful, thanks,

sue, x

Last edited by

18 Replies

  • can anyone recognise the symptoms i am getting? perhaps its only temporary?

    any views please,

  • Yes, it happened to me years ago. Perhaps the balance was wrong.

  • Sorry you have't had any replies yet Susie. I can't offer much, except to wonder if you may need to drop the T4 more than you have. I hope someone with more experience will be around soon :)

  • I added T3 a couple of weeks ago, only a small dose, 10mcg. I wasn't told to lower my T4 by dr but did so following advice on here. Have gradually increased T4 a bit. I haven't had all your symptoms and I am still not right. However I did get quite bad indigestion and heartburn for quite a while but it has subsided now. Quite worrying at first but it did fade. Hope yours settles down too. Jx

  • thanks everyone, I think I will try it without lowering my T4 and see how that goes, I think it is trying to get the right balance, xx

  • I am starting on it in morning!! So excited to have glimmer of better health. Under Dr P. following his protocol of cutting down from 6 nutri thyroid a day (for last 12 weeks along with 4 adrenal extra) to 2 nutri thyroid and 12.5 mcg of cytomel for ten days in morning building up to adding another 12.5 mcg a lunch, totalling 25mcg a day.

    I will report on progress.

    Here's crossing fingers we find our happy medium.

    Feel like some illicit druggie gettin this shipped from Mexico! :-))

  • I know what you mean, good luck to you, xxx

  • Hi My best docs, and I agree, say with any medicine, ecept life saving eg cardiac and antibiotics, to start on a tiny dose and may be take weeks with slow rises to get up to the script dose. This is especially true for T3 and Statins. This lessens the side effects a lot. Be sure to have TSH, T4 and FT3 don 4 -6 weeks after on the full dose.In your present situation I would go back a bit and almost start again.

    Best wishes,


  • Thanks Jackie, I think that's a very good idea, I know it will take time, and I have got a bit muddled, I am going to start again next week with smaller doses, it is certainly a learning process,

    I took my normal dose of T4 this morning and feel okish,

    best wishes, xxx

  • Susie

    Do you also know that it is important to always split the dose as far as possible, and take about 12 hours apart? You get a high after 2-3 hours of taking it.

    Best wishes,


  • Hello Jackie I tried that after reading this on here before and I was not good. I had slowly worked up from small doses dividing the 25mcgs Cynomel into 4, but did not go every 12 hours and felt ok. Had worked upto 50mcgs with no problems then I decided (through laziness and trial and error), to take one 25mcgs in the morning then another 12 hours later. Made my heart race, atrial fibrilations etc and two days for pulse and hear rhythm to come back down to normal. I stopped it for 3 to 4 days then I have gone back to small dosages around every 4 to 5 hours on a quarter of a 25mcgs tablet. Will not be doing that again in a hurry. Had just hit the 8 weeks mark off Levo, could it have been the clearance of RT3 who can say, I am not going to take them again like that, I guess that we are all different. I read that some paper are taking dosages very high upto 100mcgs (as did Dr John Lowe). All trial and error. I have just bought some Tiromel whilst in Turkey and I am about to research that also.

  • Hi Marmaris, That is a very high dose to start on. I would have started on 5 mcg and takes many week to build it up, or 10mcg every other day., split.. What is your TSH, T4 and Free T3? Essential to know what they are to start with. It sounds to me like it is possible the dose is taking you over.50mcg is a huge dose if you are also on T4.It is also to have retests ( all 3) 4-6 weeks after being on the full doses prescribed. Blue Horizon if GP unwilling.T3 is a wonderful, drug but potent and does need great care. When I was overdosed years ago, by a private doc, on armour, no T3 availbabe then, my FT3 below range, However, on the high dose, till felt Hypo was in fact very hyper. The symptoms can be the same

    Best wishes,


  • Hi Jackie I stopped my Levo some weeks ago, diminishing it slowly then to nothing. I started low, 1 1/4 or a 25mcgs tablet and worked up slowly over 8 weeks. My tests were fine, but to be honest do not trust them anymore, they have said that for 18 years on Levo. It is also stated that while taking T3 only the test can be irrelevant as the tsh will be no doubt supressed and the T3 high or higher than normal. Paul Robinson states this and Dr Lowe. Getting a bit confused now as I have dropped right back down to 25mcgs daily slowly in four quarters. Was wanting to change to Tiromel but getting a bit dubious over it all now. Cynomel being in 25mcgs can only be split into 6. something four quarter even with a pill cutter if you do any less it is dust. I have also been taking it sublingually or else there is nothing left to swallow.

  • Good Morning,

    I see , I just read that you were on Levo too, must be me, dyslexic.Results as we all know do come out differently on T3. However, if it is any help , I always need my FT3 at the top of range, but never over, T4 top third of range, I understand that most people do well like that. Was your FT3 high enough when you were on both?Incidentally all my good consultants, go by bloods and how you are etc. Bloods should be just a guide. However, I do know when my treatment was too high it caused me severe cardiac problems, I was told all due to being overdosed by a private doc, I believed myself that it just contributed. However, my hyper symptoms felt like hypo, and I still felt under treated.I would still take it very slowly if it was me, frustrating I know. Maybe you would do better on natural treatment, armour or their is a T3 and T4 which has not preservatives in?

    I hope that you sort it out.


  • Thanks Jackie would love to try amour but you cannot get it in England. I hear what you are saying about the blood tests but I just feel they do not help. My TSH was low on levo, T4 17 and T3 5.something I have posted them many times. I have started Tiromel today small 1/4 of 25mcgs as I have got a rash since starting Cynomel on forehead back of neck and front of neck, quite itchy I never get spots. I think someone one here had that too. I know that it can all be down to fillers as it can with Levo. It is all trial and error I just wanted to see how I got on as I do not have an appointment until January with Endo, and doctors are not versed enough especially with T3. It is worrying but what do I do drop it all and then go back on Levo? I just don't want to do that as I felt so bad. I will just keep going very slowly. Hope I find the right solution. Thanks for your advice.x

  • HI It is very hard for you, I do see. All I can say is if it was me, I would try a little of each and see the levels in 6 weeks and of course, how you feel. It is obviously going to take a long while to get right for you. Re Endo, if you want to phone the Endo`s sec and explain how ill your are, if nothing earlier, please may you have a cancellation, they have lots,. Alternatively do not give Sec a message for Endo as they get muddled ( experience), but write a letter to Endo on an e mail to sec and ask her to pass it on.I know some people get Armour from their GP, mine will not, my Endo gives me a private script, even though allergic to Levo. I know some people buy abroad, without a script. personally I would not, then if you do you must have loads of private ( on line) blood tests to be safe.Rash can be common with thyroid disease.You also need to see an Endo who does not go by bloods alone, although important.

    Best wishes,


  • Hi Jackie thanks for that I will look into itx

  • thanks for all your helpful replies and advice.although they don't seem to be aimed at me,or the question I put,

You may also like...